T Nation

Is it Lactose or Artificial Sweeteners?


#1

Hi,

First of all I can't drink milk, yogurt, but I don't have problems drinking milk with no lactose (we have this one in Europe, so called 'milk drink'). I've read all posts on lactose intolerance on this site, but all guys had problems with stomach, bloating and all that stuff. When I drink whey isolate (ON whey, Universal iso whey) I always get acne, even if I mix it with water.

My stomach doesn't get upset at all, it's just acne, so I'm guessing maybe the problem might be those artificial sweeteners like Splenda, sucralose? Maybe somebody has this same problem? I've tried egg protein, but it tastes nasty and it's way behind isolate. Maybe there are unflavored whey so I could mix it with my Waximaize carbs.

open for any suggestions, thanks.


#2

It’s more likely that you have an allergy or ‘sensitivity’ to dairy proteins.


#3

well that might be true, but I’m fine with curd/cottage cheese. Well I’ve always had acne and now still have some even I’m off whey now, but if I drink milk or whey, I get more acne.
So what would be the solution?


#4

You may not have a sensitivity to casein(cottage cheese).
There may be a connection to the whey, but it may be more of a sensitivity than an allergy.

Rash and itching can be symptoms of an systemic allergy.

Acne can have many causes.

Do you use artificial sweeteners in anything else and do they give you an increase in acne?

There may be a hormonal component.


#5

No, I don’t use sugar or any artificial sweeteners at all. Right now my face is almost clear, so there’s no doubt those acne has to do something with whey. Right now I’m on Kre-Alkalyn, BCAA Stack and Waximaize carbs which has sucralose, but I’m fine, maybe because I use it lees than before (3x/week instead of 4), but using whey has to do something with my acne.